ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help


Alon, Noga and Basavaraju, Manu and Chandran, Sunil L and Mathew, Rogers and Rajendraprasad, Deepak (2015) SEPARATION DIMENSION OF BOUNDED DEGREE GRAPHS. In: SIAM JOURNAL ON DISCRETE MATHEMATICS, 29 (1). pp. 59-64.

[img] PDF
sia_jou_dis_mat-29_1_59_2015.pdf - Published Version
Restricted to Registered users only

Download (272kB) | Request a copy
Official URL: http://dx.doi.org/10.1137/140973013


The separation dimension of a graph G is the smallest natural number k for which the vertices of G can be embedded in R-k such that any pair of disjoint edges in G can be separated by a hyperplane normal to one of the axes. Equivalently, it is the smallest possible cardinality of a family F of total orders of the vertices of G such that for any two disjoint edges of G, there exists at least one total order in F in which all the vertices in one edge precede those in the other. In general, the maximum separation dimension of a graph on n vertices is Theta(log n). In this article, we focus on bounded degree graphs and show that the separation dimension of a graph with maximum degree d is at most 2(9) (log*d)d. We also demonstrate that the above bound is nearly tight by showing that, for every d, almost all d-regular graphs have separation dimension at least d/2]

Item Type: Journal Article
Additional Information: Copy right for this article belongs to the SIAM PUBLICATIONS, 3600 UNIV CITY SCIENCE CENTER, PHILADELPHIA, PA 19104-2688 USA
Keywords: separation dimension; boxicity; linegraph; bounded degree
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Depositing User: Id for Latest eprints
Date Deposited: 06 May 2015 05:40
Last Modified: 06 May 2015 05:40
URI: http://eprints.iisc.ac.in/id/eprint/51504

Actions (login required)

View Item View Item